Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 18, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 26, 2014, 1:45 PM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 27, 2014, 1:00 PM MDT. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2014, 1:45 PM MDT (19:45 UTC)
- In effect from
- Apr 27, 2014, 1:00 PM MDT
- Expired
- Apr 27, 2014, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 1:00 PM MDT | NON-TSTM WND GST 50 | 2 Wnw El Paso, TX | ELEV 3799 FT TCEQ |
| Apr 27, 3:20 PM MDT | NON-TSTM WND GST 57 | 13 Nne El Paso, TX | ELEV 4055 FT AWS |
| Apr 27, 4:19 PM MDT | NON-TSTM WND GST 57 | Kelp, TX | ELEV 3918 FT ASOS |
| Apr 27, 5:20 PM MDT | NON-TSTM WND GST 61 | Kbif, TX | BIGGS FIELD AWOS |
| Apr 27, 5:30 PM MDT | NON-TSTM WND GST 55 | 1 N Capitol Peak, NM | ELEV 4940 FT WSMR |
| Apr 27, 7:00 PM MDT | NON-TSTM WND GST 50 | 5 Ene El Paso, TX | ELEV 3740 FT TCEQ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133 WWUS84 KEPZ 261945 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 145 PM MDT SAT APR 26 2014 ...RED FLAG WARNING SATURDAY FOR MUCH OF SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN ARIZONA THIS AFTERNOON WILL SWING INTO EASTERN COLORADO BY SUNDAY. LEE CYCLOGENESIS IS OCCURRING NOW OVER EASTERN COLORADO WHERE SURFACE PRESSURE IS FALLING RAPIDLY. THE TIGHTENING PRESSURE GRADIENT ACROSS NEW MEXICO...ALONG WITH DEEP MIXING TAPPING INTO STRONG WINDS ALOFT...WILL RESULT IN STRONG SOUTHWEST WINDS ACROSS THE AREA INTO THIS EVENING. SOME LIMITED MOISTURE WILL WORK INTO THE GILA REGION AND THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS...BUT IT WILL REMAIN CRITICALLY DRY ELSEWHERE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. COOLER BUT DRIER CONDITIONS ARE EXPECTED SUNDAY. WINDS WILL DIMINISH SLIGHTLY...BUT WILL REMAIN ABOVE CRITICAL FIRE WEATHER THRESHOLDS SUNDAY AFTERNOON AS THE SYSTEM SLOWLY MOVES NORTH AND THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION. NMZ111-112-TXZ055-056-270415- /O.NEW.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/ /O.CON.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 145 PM MDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 10 AM MDT TO 10 PM MDT SATURDAY. * WIND: SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 50 MPH IN THE AFTERNOON. * HUMIDITY: 8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 1 PM MDT TO 8 PM MDT SUNDAY. * WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH IN THE AFTERNOON. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-270400- /O.CON.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 145 PM MDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR ELEVATIONS BELOW 7500 FEET... * AREA AFFECTED: PORTIONS OF SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONE 113 BELOW 7500 FEET. * TIMING: 10 AM MDT TO 10 PM MDT SATURDAY. * WIND: SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO50 MPH IN THE AFTERNOON. * HUMIDITY: 8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
4 follow-up statements
271 WWUS84 KEPZ 270413 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1013 PM MDT SAT APR 26 2014 ...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN NEW MEXICO THIS EVENING WILL SWING INTO EASTERN COLORADO BY SUNDAY. WINDS WILL NOT BE AS STRONG AS ON SATURDAY...BUT WILL REMAIN ABOVE CRITICAL FIRE WEATHER THRESHOLDS SUNDAY AFTERNOON AS THE SYSTEM SLOWLY MOVES NORTH AND THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION. NMZ111-112-TXZ055-056-271215- /O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/ /O.CON.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 1013 PM MDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... ...RED FLAG WARNING HAS EXPIRED... * TIMING: 10 AM MDT TO 10 PM MDT SATURDAY. * WIND: SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 50 MPH IN THE AFTERNOON. * HUMIDITY: 8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 1 PM MDT TO 8 PM MDT SUNDAY. * WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH IN THE AFTERNOON. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-270515- /O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 1013 PM MDT SAT APR 26 2014 ...RED FLAG WARNING HAS EXPIRED FOR ELEVATIONS BELOW 7500 FEET... WINDS AND RELATIVE HUMIDITY ARE NO LONGER REACHING CRITICAL FIRE WEATHER THRESHOLDS. $$
684 WWUS84 KEPZ 270430 CCA RFWEPZ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1028 PM MDT SAT APR 26 2014 ...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN NEW MEXICO THIS EVENING WILL SWING INTO EASTERN COLORADO BY SUNDAY. WINDS WILL NOT BE AS STRONG AS ON SATURDAY...BUT WILL REMAIN ABOVE CRITICAL FIRE WEATHER THRESHOLDS SUNDAY AFTERNOON AS THE SYSTEM SLOWLY MOVES NORTH AND THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION. NMZ111-112-TXZ055-056-271245- /O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/ /O.COR.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 1028 PM MDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 1 PM MDT TO 8 PM MDT SUNDAY. * WIND: WEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH IN THE AFTERNOON. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-270530- /O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 1028 PM MDT SAT APR 26 2014 ...RED FLAG WARNING HAS EXPIRED FOR ELEVATIONS BELOW 7500 FEET... WINDS AND RELATIVE HUMIDITY ARE NO LONGER REACHING CRITICAL FIRE WEATHER THRESHOLDS. $$
600 WWUS84 KEPZ 271313 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 713 AM MDT SUN APR 27 2014 ...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO SOUTHEASTERN COLORADO THIS MORNING WILL SLOWLY MOVE INTO WESTERN NEBRASKA BY MONDAY MORNING. STRONG WINDS ALOFT AND A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE DESERT SOUTHWEST. THOUGH WINDS WILL NOT BE AS STRONG AS THEY WERE ON SATURDAY...THEY WILL REMAIN ABOVE CRITICAL FIRE WEATHER THRESHOLDS. COOLER BUT DRIER AIR WILL ALSO CONTINUE TO FILTER INTO THE AREA...KEEPING RELATIVE HUMIDITY VALUES LOW. WINDS WILL DIMINISH SLIGHTLY ON MONDAY AFTERNOON... BUT MAY AGAIN REACH CRITICAL VALUES. NMZ111-112-TXZ055-056-272200- /O.NEW.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/ /O.CON.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 713 AM MDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 1 PM MDT TO 8 PM MDT SUNDAY. * WIND: WEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH IN THE AFTERNOON. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 1 PM MDT TO 8 PM MDT MONDAY. * WIND: WEST-NORTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH IN THE AFTERNOON. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-272200- /O.NEW.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 713 AM MDT SUN APR 27 2014 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONE 113 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AFFECTED: PORTIONS OF SOUTH-CENTRAL NEW MEXICO INCLUDING LOWER ELEVATIONS OF FIRE WEATHER ZONE 113 BELOW 7500 FEET. * TIMING: ...1 PM MDT TO 8 PM MDT MONDAY. * WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * HUMIDITY: 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
759 WWUS84 KEPZ 272022 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 222 PM MDT SUN APR 27 2014 ...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO WESTERN KANSAS THIS AFTERNOON WILL SLOWLY MOVE INTO NEBRASKA ON MONDAY. STRONG WINDS ALOFT AND A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE DESERT SOUTHWEST. STRONG WEST-NORTHWEST WINDS HAVE DEVELOPED THIS AFTERNOON AS EXPECTED...AND RH VALUES ARE RAPIDLY DROPPING ACROSS THE LOWLANDS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH SLIGHTLY ON MONDAY AFTERNOON... BUT MAY AGAIN REACH CRITICAL VALUES...ESPECIALLY NEAR AND EAST OF THE RIO GRANDE. NMZ111-112-TXZ055-056-280215- /O.CON.KEPZ.FW.W.0018.000000T0000Z-140428T0200Z/ /O.CON.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 222 PM MDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 1 PM TO 8 PM MDT SUNDAY. * WIND: WEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH IN THE AFTERNOON. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: 1 PM TO 8 PM MDT MONDAY. * WIND: WEST-NORTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH IN THE AFTERNOON. * HUMIDITY: 12 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-280215- /O.CON.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 222 PM MDT SUN APR 27 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY AT ELEVATIONS BELOW 7500 FEET... * AREA AFFECTED: PORTIONS OF SOUTH-CENTRAL NEW MEXICO INCLUDING LOWER ELEVATIONS OF FIRE WEATHER ZONE 113 BELOW 7500 FEET. * TIMING: 1 PM TO 8 PM MDT MONDAY. * WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * HUMIDITY: 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 4:58 AM MDT, 8 hours 47 minutes earlier.
Area forecast discussion, Apr 26, 4:58 AM MDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
458 AM MDT SAT APR 26 2014
.SYNOPSIS...
STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE TOWARD THE BORDERLAND
THIS MORNING...AND WILL REACH WESTERN NEW MEXICO BY EARLY AFTERNOON.
WINDS WILL INCREASE THROUGHOUT THIS MORNING AND REACH SPEEDS OF 35
TO 45 MPH THIS AFTERNOON. BLOWING DUST WILL ALSO BECOME WIDESPREAD
WITH AREAS OF POOR VISIBILITIES. A FEW SHOWERS OR THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON OVER THE GILA WILDERNESS AND TONIGHT ACROSS
THE SACRAMENTO MOUNTAINS. THE FRONT AND UPPER LOW ARE EAST OF THE
AREA BY SUNDAY MORNING BUT WINDS WILL REMAIN STRONG INTO MONDAY
BEFORE DIMINISHING MONDAY NIGHT. TEMPERATURES REMAIN WARM TODAY AND
THEN COOL ABOUT 10 DEGREES SUNDAY. A LARGE RIDGE OF HIGH PRESSURE
ALOFT WILL BUILD OVER THE WESTERN U.S. TUESDAY THROUGH MOST OF THE
NEW WEEK...MEANING LITTLE CHANCE OF RAIN BUT TEMPERATURES AT A
SEASONABLE LEVEL.
&&
.DISCUSSION...
STRONG PACIFIC STORM ON TRACK TO IMPACT THE BORDERLAND BEGINNING
THIS AFTERNOON. UPPER LOW FROM THE SYSTEM CURRENTLY NEAR LAS VEGAS
AND WILL MOVE TO THE FOUR CORNERS AREA LATE THIS AFTERNOON. WINDS
WILL INCREASE THROUGHOUT THE MORNING AND REACH THEIR PEAK MID TO
LATE AFTERNOON...WITH WINDS OF 35-45 MPH AND GUSTS TO 60 MPH. WILL
REISSUE ALL WARNINGS/ADVISORIES AS IS...AS DON'T SEE ANY REASON TO
DEVIATE AT THIS POINT. EAST SLOPE WIND EVENT STILL LIKELY AS 50-60
MPH GUSTS POSSIBLE LATE TONIGHT TIL AROUND SUNRISE SUNDAY MORNING.
MODELS CONTINUE TO SHOW DECENT MOISTURE ALONG WITH STRONG PVA AND
ATTENDANT HIGH OMEGA VALUES...SO CHANCES LOOKING BETTER FOR THE
GILA ZONES THIS AFTERNOON. STRONG COLD ADVECTION ALOFT SHOULD HELP
DESTABILIZE ATMOSPHERE SO A THUNDERSTORM OR TWO IS ALSO POSSIBLE.
CHANCE OF PRECIP MOVES TO THE SACS TONIGHT AND DID ADD MENTION OF
POSSIBLE LIGHT SNOW AT HIGHEST ELEVATIONS (7500-8000 FT) AS THE
SYSTEM SLIDES BY THE SACS.
UPPER LOW NOT REALLY ABLE TO KICK OUT FAR TO THE EAST SUNDAY AND
MONDAY...HENCE SURFACE WINDS TO REMAIN FAIRLY STRONG BOTH DAYS AS
UPPER RIDGE UNABLE TO MOVE EAST DISPLACING THE UPPER LOW. WOULD NOT
SURPRISE TO SEE WIND ADVISORIES NEEDED SUNDAY BUT WITH ALL WE HAVE
ON THE PLATE FOR TODAY AND TO AVOID CONFUSION...WILL DEFER THAT
DECISION TO THE NEXT COUPLE OF SHIFTS.
TEMPERATURES WILL REMAIN QUITE WARM TODAY IN THE EAST WHILE COOLING
WILL BEGIN ACROSS THE WESTERN ZONES. FURTHER COOLING MONDAY BEHIND
THE PACIFIC FRONT WITH HIGHS AROUND 10-13 DEGREES COOLER THAN SUNDAY.
MODELS SHOWING STALLED OUT UPPER LOW OVER THE MIDWEST STILL FORMING
INTO A TEMPORARY REX BLOCK TUES INTO THURSDAY BEFORE MORPHING INTO
OMEGA BLOCK WITH UPPER RIDGE WELL ESTABLISHED OVER THE WESTERN U.S.
BEFORE IT TOO BREAKS UP BY SUNDAY/MONDAY. BOTTOM LINE FOR THE
CWA...VERY LITTLE CHANCE OF PRECIP (THOUGH DID KEEP TOKEN POPS IN
FOR SACS MID WEEK AS WEAK BACK DOOR FRONT PUSHES IN)...WITH
TEMPERATURES REMAINING NEAR NORMAL.
&&
.AVIATION...VALID 26/12Z-27/12Z...
UNTIL 17Z...VFR CONDS EXPECTED...WITH SCT-BKN220 LAYERS 350. SURFACE
WINDS SOUTHWEST 12-17 KTS. AFT 17Z...INCREASING SCT-BKN150 OVC250.
ISOLD -TSRA/SHRA BKN100CB ACROSS THE GILA REGION...SPREADING TO THE
SACRAMENTO MOUNTAINS AFT 00Z. OCNL MVFR NEAR THE SHOWERS. SURFACE
WINDS INCREASING TO 30-35 KTS WITH GUSTS TO 45-50 KTS. WIDESPREAD
BLOWING DUST...MAINLY SOUTH OF A LINE FROM SILVER CITY TO TULAROSA.
WINDS DIMINISHING SOME AFT 02Z.
&&
.FIRE WEATHER...
UPPER LEVEL LOW OVER FAR NW ARIZONA WILL MOVE TO THE FOUR CORNERS
REGION THIS AFTERNOON. THIS WILL BEGIN QUITE A STRETCH OF WINDY
WEATHER ACROSS THE FIRE ZONES WITH WINDY AFTERNOONS AND EVENINGS
THROUGH MONDAY. TODAY WILL BE THE WORST OF IT AS THE UPPER TROUGH
AND SURFACE FRONT APPROACH. WINDS WILL INCREASE TO 35-45 MPH THIS
AFTERNOON WITH SOME GUSTS TO 60 MPH. COMBINED WITH LOW RH'S...RED
FLAG WARNINGS WILL CONTINUE. WILL HAVE TO WATCH THE GILA ZONE AS
DEWPOINTS MAY RISE JUST ENOUGH TO FALL OUT OF CRITERIA. SOME SHOWERS
OR A STRAY THUNDERSTORM ARE POSSIBLE THIS AFTERNOON FOR THE GILA
ZONE. THE SHOWERS COULD SPREAD TO THE SACRAMENTO ZONE THIS
EVENING...AND SOME OF THE HIGHER ELEVATIONS OF ZONE 113 COULD EVEN
SEE SOME LIGHT SNOW. THE CHANCE OF PRECIP WILL END LATE TONIGHT AND
CLOUDS WILL BEGIN CLEARING SUNDAY. SUNDAY AND MONDAY WILL STILL SEE
WINDS IN THE RED FLAG CRITERIA BUT WITH HIGHS ABOUT 10 DEGREES
COOLER ON SUNDAY...RH'S MAY REMAIN JUST ABOVE 15%. RH'S WILL LOWER
SOME AGAIN MONDAY. NO SIGNIFICANT WINDS FROM TUESDAY ON AND ZONES
SHOULD REMAIN DRY WITH SEASONABLE TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 85 61 74 52 79 / 0 0 0 0 0
SIERRA BLANCA 85 54 74 45 77 / 0 0 0 0 0
LAS CRUCES 82 53 72 45 77 / 0 0 0 0 0
ALAMOGORDO 81 55 71 44 75 / 0 0 0 0 0
CLOUDCROFT 57 33 48 30 51 / 0 20 0 0 0
TRUTH OR CONSEQUENCES 78 50 71 45 75 / 0 0 0 0 0
SILVER CITY 66 39 62 36 68 / 30 10 0 0 0
DEMING 77 47 70 41 77 / 0 0 0 0 0
LORDSBURG 75 44 69 40 74 / 20 0 0 0 0
WEST EL PASO METRO 83 60 74 51 78 / 0 0 0 0 0
DELL CITY 84 53 73 44 77 / 0 0 0 0 0
FORT HANCOCK 87 62 80 51 84 / 0 0 0 0 0
LOMA LINDA 74 50 64 41 69 / 0 0 0 0 0
FABENS 86 60 75 49 79 / 0 0 0 0 0
SANTA TERESA 84 54 73 47 77 / 0 0 0 0 0
WHITE SANDS HQ 81 58 71 49 76 / 0 0 0 0 0
JORNADA RANGE 81 46 71 37 76 / 0 0 0 0 0
HATCH 80 47 71 41 77 / 0 0 0 0 0
COLUMBUS 77 51 71 48 76 / 0 0 0 0 0
OROGRANDE 83 54 73 44 77 / 0 0 0 0 0
MAYHILL 67 40 55 35 60 / 0 0 0 0 0
MESCALERO 67 36 59 33 62 / 0 20 0 0 0
TIMBERON 66 34 56 33 59 / 0 10 0 0 0
WINSTON 66 39 61 36 65 / 20 0 0 0 0
HILLSBORO 70 47 63 41 70 / 0 0 0 0 0
SPACEPORT 77 46 69 42 73 / 0 0 0 0 0
LAKE ROBERTS 65 36 60 32 66 / 30 10 0 0 0
HURLEY 69 42 63 35 69 / 20 10 0 0 0
CLIFF 69 33 66 30 69 / 40 10 0 0 0
MULE CREEK 65 28 63 24 68 / 40 0 0 0 0
FAYWOOD 69 42 62 36 68 / 20 0 0 0 0
ANIMAS 76 49 71 46 77 / 20 0 0 0 0
HACHITA 77 49 70 41 75 / 0 0 0 0 0
ANTELOPE WELLS 78 51 74 45 77 / 0 0 0 0 0
CLOVERDALE 70 44 67 40 72 / 10 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR NMZ403>405-407-410>413.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 AM MDT SUNDAY
FOR NMZ413.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS
EVENING FOR NMZ110>113.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR NMZ403>412.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR NMZ401-402-417.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ414>416.
TX...BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR TXZ418>420-422>424.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 AM MDT SUNDAY
FOR TXZ419.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS
EVENING FOR TXZ055-056.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR TXZ418.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR TXZ420>424.
&&
17 HEFNERHazardous weather outlook, Apr 26, 8:13 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 813 AM MDT SAT APR 26 2014 NMZ401>417-TXZ418>424-271330- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 813 AM MDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. VERY STRONG WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH...AND BLOWING DUST DEVELOPING THIS AFTERNOON AND LASTING INTO MID EVENING MOST PLACES...EXCEPT PERSISTING INTO EARLY SUNDAY MORNING ALONG EAST SLOPES OF MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. WINDY AGAIN ON SUNDAY AND MONDAY WITH SOME BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER REPORTS TO THE NWS OFFICE VIA OUR 800 NUMBER OR VIA TWITTER @NWSELPASO OR TO LOCAL LAW ENFORCEMENT. HEFNER
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.